Thunderstorm Wind, Henry
- When
- July 13, 9:37 PM EST
- Where
- Henry County, 2 mi SE of Campbellsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.499, -85.174
A few trees were reported down.
An isolated thunderstorm affected parts of Henry and Warren Counties in KY causing heavy rain, small hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An isolated thunderstorm affected parts of Henry and Warren Counties in KY causing heavy rain, small hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 6:21 PM EST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 721 PM EDT SUN JUL 13 2008 .SHORT RANGE (TONIGHT AND MONDAY) THE COOL FRONT HAS MOVED EAST OF THE AREA WITH MOST OF THE CLOUDS AND PRECIPITATION NOW OUT OF THE AREA. SKIES HAVE CLEARED ACROSS SOUTH CENTRAL INDIANA AND THE NORTHWEST PART OF CENTRAL KENTUCKY. A FEW SHOWERS WERE TRYING TO DEVELOP ACROSS THE SOUTHEAST BUT ANY SHOWERS THAT DEVELOP WILL DISSIPATE BY 00Z AND CLOUDS WILL DECREASE DURING THE EVENING. MAIN FORECAST PROBLEM THIS FORECAST...WHETHER OR NOT FOG WILL DEVELOP TONIGHT AND TEMPERATURES ON MONDAY. COOLER AND DRIER AIR IS SPREADING INTO THE AREA BUT WITH MOISTURE ON THE GROUND WILL ALLOW SOME LIGHT FOG TO DEVELOP TOWARD MORNING. HOWEVER DO NOT EXPECT VSBYS TO DROP LOW ENOUGH TO CAUSE ANY PROBLEMS..SO WILL LEAVE ANY MENTION OUT OF FORECAST. HIGH PRESSURE WILL BE BUILDING INTO THE AREA ON MONDAY...BRINGING WITH IT COOLER AIR. TEMPERATURES AT 850 MB WILL BE SIMILAR TO OR A DEGREE OR SO COOLER THAN TODAY. THUS...EVEN WITH FULL SUN HIGHS WILL BE IN THE LOWER AND MID 80S. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... SUMMER PATTERN WILL DOMINATE THIS WEEK WITH VERY WARM TO HOT TEMPS DURING THE DAY AND DRY WEATHER THRU MOST OF PERIOD. MODELS OVERALL IN GOOD AGREEMENT WITH SYNOPTIC PATTERN...SHOWING STRONG UPPER LEVEL RIDGE BUILDING ACROSS OH VALLEY BY MID WEEK DISPLACING INITIAL NW FLOW REGIME. AT THE SFC...HIGH PRESSURE WILL BE IN CONTROL. THIS WILL RESULT IN WARM AFTERNOON TEMPS EARLY IN WEEK THEN HOT DIURNAL TEMPS FROM 90-95 IN MANY AREAS DURING MID AND LATE WEEK. HUMIDITY LEVELS HOWEVER WILL NOT BE AS HIGH AS THEY COULD BE...WITH SFC DEWPOINTS GENERALLY IN MID 50S TO LOWER 60S EARLY IN WEEK...THEN IN THE 60S LATE WEEK. WITH HIGH PRESSURE OVERHEAD...DECENT NOCTURNAL RADIATIONAL COOLING SHOULD OCCUR FIRST HALF OF PERIOD WITH SOME COOLER AIR POOLING IN VALLEYS BEFORE RAPID WARMING AFTER SUNRISE. DRY WEATHER UNDER A CLEAR TO PARTLY CLOUDY SKY WILL PREVAIL THROUGH THE PERIOD UNDER THE INFLUENCE OF THE RIDGE. LATE THIS WEEK...NOT INCONCEIVABLE THAT AN ISOLATED LATE AFTERNOON TSTM COULD OCCUR IN A COUPLE SPOTS BUT EVEN IF ANY WERE TO OCCUR...WOULD BE TOO ISOLATED FOR MENTION IN GRIDS. BY NEXT WEEKEND A WEAK FRONT IS PROGGED TO DROP INTO OH VALLEY WITH A SLIGHT CHC OF PRECIP NEXT SUNDAY OVER NRN COUNTIES. ALSO...MODELS TAKE SOME TROPICAL MOISTURE ALONG/OFF GULF COAST AND TRY TO BRING IT SLOWLY NWD BY NEXT WEEKEND. AT THIS TIME...APPEARS UPPER RIDGE WILL PREVENT MOISTURE FROM GETTING THIS FAR NORTH. && .AVIATION (00Z TAFS)... A PRIMARILY VFR FORECAST AS HIGH PRESSURE MOVES FROM KANSAS TO KENTUCKY. ONLY POSSIBLE FLY IN THE OINTMENT WILL BE SOME PATCHY MVFR FOG AROUND SUNRISE...ESPECIALLY AT LEX WHERE A FEW HUNDREDTHS OF AN INCH OF RAIN FELL EARLIER TODAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...SCHOLZ LONG TERM....TWF AVIATION.....13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT SUN JUL 13 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 348 PM EDT SUN JUL 13 2008 /248 PM CDT SUN JUL 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS/TWF
The Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
1 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.
A few trees were reported down.
Numerous roads in Bowling Green were closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112774, 112775, 128318.